MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. WIDENING MANDIBULAR ANGLE(TM); MANDIBULAR IMPLANT

IMPLANTECH ASSOCIATES, INC. WIDENING MANDIBULAR ANGLE(TM); MANDIBULAR IMPLANT
Model Number N/A
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 10/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary attached: method: the actual device was not returned, however production records were analyzed which including sterilization records, labeling, environmental monitoring, and historical data review.Results: no failure of the device itself was reported or found during investigation.Conclusions: the reported events are known inherent risks of device and associated surgical procedures.Labeling addresses the possibility of complications such as infection and extrusion.
 
Event or Problem Description
Complainant reported that patient complained of pain and swelling on the left side approximately 1 week after having mandibular angle implants placed bilaterally.Physician suspected possible infection and patient was treated with antibiotics (amoxicillin p.O.) and pain medications (toradol p.O.) over the next several weeks.Approximately 1 month post-operatively, the patient reported that he spat up the left side device while gargling.Complainant reports that device appears intact.No culture was taken.Patient is doing fine and has no symptoms of infection, and surgery to replace the left side device has been scheduled.(note: explant date listed is represents date device completely extruded out of the patient.).

Brand Name
WIDENING MANDIBULAR ANGLE(TM)
Common Device Name
MANDIBULAR IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key8271469
Report Number2028924-2019-00001
Device Sequence Number2055999
Product Code FWP
UDI-Device IdentifierM724WMA5L1
UDI-PublicM724WMA5L1
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K905268
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberN/A
Device Catalogue NumberWMA-5L
Device Lot Number865024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR